MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804225-33
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device.The reported failure to advance and difficult to remove could not be evaluated as the exact anatomical conditions encountered by the device used during the procedure could not be replicated in the test laboratory.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided and analysis of the returned device, a definitive cause for the reported difficulties could not be determined.Factors that could contribute to failure to advance include, but are not limited to, patient anatomical morphology, patient disease state, pre-dilatation strategy, device placement technique, interaction with previously placed stents or accessory devices.Factors that can contribute to difficult to remove include, but are not limited to, kinks, bends, positive pressure during preparation, patient anatomical morphology, patient disease state, procedural technique, insufficient support, or interactions with other devices.There was no damage noted to the stent delivery system (sds) during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is possible that the device may have interacted with the heavily calcified lesion during advancement, as resistance was noted, contributing to the reported failure to advance in addition to the observed material deformation (stretched and bent distal stent struts).Further interaction with the challenging anatomy during retraction of the device, as resistance was again noted, may have contributed to the observed stretched, bent, flared, smashed, and crushed proximal stent damage, ultimately causing the reported difficult to remove; however, this cannot be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the procedure was to treat a highly calcified lesion in the distal circumflex (cx) artery.A guideline was advanced over the bmw universal ii guide wire which was placed in the cx.A 2.25x33mm rx xience skypoint stent delivery system (sds) was attempted to be advanced however could not advance.When pulling back the sds, the stent became stuck and felt like it was going to dislodge from the balloon.The whole system was removed with force when it was noted the distal part of the guide wire had separated.The separated portion remained in the distal cx as no attempts were made to retrieve the wire.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24160570
Report Number2024168-2026-00351
Device Sequence Number13012033
Product Code NIQ
UDI-Device Identifier08717648233036
UDI-Public(01)08717648233036(17)270812(10)4081641
Combination Product (Y/N)Y
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804225-33
Device Catalogue Number1804225-33
Device Lot Number4081641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Initial Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Patient Weight68 KG